What are the side effects of antidepressants?

I am on antidepressants and have no sex drive. Has anyone else had this problem? Suggestions?

6 Likes

Help a mama out and respond anonymously on our forum. What are the side effects of antidepressants?

That is a very common side effect with antidepressants unfortunately.

10 Likes

It depends on what antidepressant your on! The first few weeks might be tough so you’ll have to do things to counter the side effects… talk to your doctor every step of the way! I was super scared my first go with them but they changed my life!!

I’m on seroquel and it pretty much killed it. But I’d rather take my anti- psychotics and mood stabilizers and be okay and not be a bipolar nutjob, then have a sex drive. I’m odd tho and could go through life without sex or anything… My husband has adapted as my mental health is the most important. I do it when I’m able to

I still had my sex drive I just couldn’t climax. Haha.

They will make you feel despressed and your labito will die off. Give it 6-8weeks and if there is no change speak to the proffessional that put you on it and adjust dosaged or change the brand. Goodluck.

Sadly that’s a very common side effect .

1 Like

Yup and weight gain is another one

2 Likes

This is a common side effect of antidepressants.

You can look up side effects there but generally, that’s normal.

I’ve had that problem before but it’s said that buproprion has less sexual side effects.

They can make you gain weight.

Yes me, on every single one

I’m on antidepressants & my psychiatrist told me to take this! It works for me! Talk to your doctor to make sure it doesn’t interact badly with what you’re currently taking!

1 Like

Yes, very common side effect.

It depend on the medicine

Every anti-depressant has different side effects and just because one person had them, it doesn’t mean you will.

Yep doesn’t matter of age and gender

Help a mama out and respond anonymously on our forum. What are the side effects of antidepressants?

Yes, one of the main side effects of antidepressants.

This is super common when you’re on them! I’ve been on them for like 6 months now and I haven’t had any kind of sex drive, it’s been awful. I asked my doctor for a solution and she told me there’s nothing she could do besides switch me to the one antidepressant that doesn’t cause that but it causes a lot of weight gain I guess, so I didn’t.

They gave me upset stomach.

Yep. I’m on Paxil and that’s a side effect

Major side effect for me since I have been taking them.

Depends on the medication

Sexual side effects are the only side effects I ever get. Except my sex drive is definitely still there it just takes longer to get me going (if you know what I mean lol)

I would speak with your doctor :heart:

Yup I don’t even wanna be kissed

3 Likes

Quite true all types of antidepressants may cause libido effects, vaginal dryness inclusive erectile dysfunction and sometimes low to no orgasms. You must talk to your doctor for alternative medicines which will lower these side effects.

My husband had that issue as well while on antidepressants.

Yes :sob::sob::sob::sob: I haven’t found anything to help yet either

I have no sex drive. It’s been like that for 17 years. I just gave up on it. It doesn’t bother me

one of the side effects

Yep…I went from wanting it daily to never wanting to be touched at all. Mirtazapine and Lexapro both done it to me

2 Likes

When I first started my meds I had very little sex drive. As my anxiety has really been controlled its actually increased.

1 Like

Def unwanted side effect and the weight gain. Its a vicious cycle

Yes! Talk to your doctor! Alot of antidepressants effect your sex drive and can even cause more depression problems! I found Pristq is really good for me. I have to really careful with what I take…I am super sensitive to medication! Everyone is different though. Make sure you have a great and understanding, knowledgeable doctor! Makes all the difference!

If its not the right medication or dosage it could make it worse. It happened to me. Lost interest in everything including my spouse and kids. So glad I was able to get off of everything.

Speak with your psych or pharmacist. It doesn’t have to be like this.

Yes I take Prozac for depression and anxiety and I have no sex drive at all and even at times can’t even get wet or stay wet I’ve talked to my Dr and she said it’s common with depression meds

It’s definitely a side effect. Only one that doesn’t have such a bad effect on me is Zoloft 50mg

1 Like

Weight gain, lack of sleep, extreme anger, depression…i tried like 5 and finally quit because they made it 10× worse.

Yes it’s a side effect of taking them.

I tried so many medications with this problem. The only one that works for me is lamotrigine. No side effects for me! I would definitely recommend it!

Yes. I’ve been on meds for a little over a year. All I can say is talk to your doctor about it and put forth the effort and talk to your spouse.

It can be a side effect
Talk with your doctor.

I took Lexapro a long time ago for years. Never bothered me

I take prozac and rexulti and only side effect was at the beginning I couldn’t cry no matter how sad i got it would turn into laughing it was weird but other than that no problems. I would talk to your doctor about it

No…I’ve had a little Wright gain but that’s all and I’m on 2 different ones plus a med for PTSD, anxiety and panic attacks

Help a mama out and respond anonymously on our forum. What are the side effects of antidepressants?

Yes! One of the reasons I found alternative resources.

Didn’t you get a pharmacy handout on the drug? Look up side effects on Google. Or ask your doctor or pharmacist.

Yes its very common when on antidepressants talk to your doctor and let him know about ur concern about it

Help a mama out and respond anonymously on our forum. What are the side effects of antidepressants?

Extremely common, unfortunately. Maybe try a new medication. But it tends to be a side effect of most.

2 Likes

Weight gain, extreme depression, anxiety, suicidal ideation, zero sec drive. One year messed up my whole system but medical considered it a “win” because I didn’t “need to come back.” I just wouldn’t because they didn’t see the issue except to tell me I was fat and to lose weight.

Every antidepressant I have been on, had absolutely killed my sex drive.!

3 Likes

Talk to your doctor, that’s an adverse effect and you should change medications

So common and it’s terrible.

Ahhhhhh yes, sex?? Been long time? I’m ready?

Yes and never got better until I weened off them (safely)

I’ve tried several kind and that’s a problem I’ve had with all

1 Like

Very common with antidepressants. Do not abruptly stop it though. Talk to your provider.

4 Likes

I’m having the same problem :pensive:
I’m going to talk to my doctor about ways to help it. It’s at the point where it’s hurting my relationship. Please don’t let it get that far.

That’s a very common side effect of antidepressants. Talk to you primary about it.

1 Like

Yes it is a side effect.There are lubes that can help stimulate you sexually.Too much caffeine can lower your sex drive with being on them as well

Common side effect. Report to prescribing practitioner…other options available

2 Likes

That is a normal side effect